Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convergence of cascade algorithms associated with nonhomogeneous refinement equations


Authors: Rong-Qing Jia, Qingtang Jiang and Zuowei Shen
Journal: Proc. Amer. Math. Soc. 129 (2001), 415-427
MSC (2000): Primary 41A58, 42C40; Secondary 41A17, 42C99
DOI: https://doi.org/10.1090/S0002-9939-00-05567-2
Published electronically: August 28, 2000
MathSciNet review: 1707522
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper is devoted to a study of multivariate nonhomogeneous refinement equations of the form \begin{equation*}\phi(x) = g(x) + \sum_{\alpha\in\mathbb{Z}^s} a(\alpha) \phi(Mx-\alpha), \qquad x \in \mathbb{R}^s, \end{equation*}where $\phi = (\phi_1,\ldots,\phi_r)^T$ is the unknown, $g = (g_1,\ldots,g_r)^T$ is a given vector of functions on $\mathbb{R}^s$, $M$ is an $s \times s$ dilation matrix, and $a$ is a finitely supported refinement mask such that each $a(\alpha)$ is an $r \times r$ (complex) matrix. Let $\phi_0$ be an initial vector in $(L_2(\mathbb{R}^s))^r$. The corresponding cascade algorithm is given by \begin{equation*}\phi_k := g + \sum_{\alpha\in\mathbb{Z}^s} a(\alpha) \phi_{k-1}({M\kern .12em \cdot} - \alpha), \qquad k=1,2,\ldots. \end{equation*} In this paper we give a complete characterization for the $L_2$-convergence of the cascade algorithm in terms of the refinement mask $a$, the nonhomogeneous term $g$, and the initial vector of functions $\phi_0$.


References [Enhancements On Off] (What's this?)

  • 1. A. S. Cavaretta, W. Dahmen, and C. A. Micchelli, Stationary Subdivision, Memoirs of Amer. Math. Soc., vol. 93, 1991. MR 92h:65017
  • 2. A. Cohen, I. Daubechies, and G. Plonka, Regularity of refinable function vectors, J. Fourier Anal. Appl. 3 (1997), 295-324. MR 98e:42031
  • 3. A. Cohen, I. Daubechies, and P. Vial, Wavelets and fast wavelet transforms on an interval, Appl. Comp. Harm. Anal. 1 (1993), 54-81. MR 94m:42074
  • 4. I. Daubechies and J. C. Lagarias, Two-scale difference equations: I. Existence and global regularity of solutions, SIAM J. Math. Anal. 22 (1991), 1388-1410. MR 92d:39001
  • 5. T. B. Dinsenbacher and D. P. Hardin, Nonhomogeneous refinement equations, Wavelets, Multiwavelets, and their Applications, A. Aldroubi and E. Lin (eds.), AMS Contemporary Mathematics Series 216, 1998, 117-128. MR 99a:39055
  • 6. T. B. Dinsenbacher and D. P. Hardin, Multivariate nonhomogeneous refinement equations, J. Fourier Anal. Appl., to appear.
  • 7. T. N. T. Goodman, R. Q. Jia, and C. A. Micchelli, On the spectral radius of a bi-infinite periodic and slanted matrix, Southeast Asian Bull. Math. 22 (1998), 115-134. MR 2000b:15009
  • 8. B. Han and R. Q. Jia, Multivariate refinement equations and convergence of subdivision schemes, SIAM J. Math. Anal. 29 (1998), 1177-1199. MR 99f:41018
  • 9. C. Heil and D. Colella, Matrix refinement equations: existence and uniqueness, J. Fourier Anal. Appl. 2 (1996), 363-377. MR 97k:39021
  • 10. R. Horn and C. Johnson, Topics in Matrix Analysis, Cambridge University Press, 1991. MR 92e:15003
  • 11. R. Q. Jia, Subdivision schemes in $L_p$ spaces, Advances in Comp. Math. 3 (1995), 309-341. MR 96d:65028
  • 12. R. Q. Jia, Shift-invariant spaces on the real line, Proc. Amer. Math. Soc. 125 (1997), 785-793. MR 97e:41039
  • 13. R. Q. Jia, Partition of unity and density: a counterexample, Constr. Approx. 13 (1997), 251-260. MR 98c:41011
  • 14. R. Q. Jia, Convergence of vector subdivision schemes and construction of multiple biorthogonal wavelets, Advances in Wavelets, K. S. Lau (ed.), Springer-Verlag, Singapore, 1998, 199-227. CMP 99:13
  • 15. R. Q. Jia, Q. T. Jiang, and Z. W. Shen, Distributional solutions of nonhomogeneous discrete and continuous refinement equations, SIAM J. Math. Anal., to appear.
  • 16. R. Q. Jia, S. D. Riemenschneider, and D. X. Zhou, Vector subdivision schemes and multiple wavelets, Math. Comp. 67 (1998), 1533-1563. MR 99d:42062
  • 17. Q. T. Jiang, On the regularity of matrix refinable functions, SIAM J. Math. Anal. 29 (1998), 1157-1176. MR 99d:42063
  • 18. Q. T. Jiang, Multivariate matrix refinable functions with arbitrary matrix dilation, Trans. Amer. Math. Soc. 351 (1999), 2407-2438. MR 99i:42047
  • 19. Q. T. Jiang and Z. W. Shen, On the existence and weak stability of matrix refinable functions, Constr. Approx. 15 (1999), 337-353. MR 2000c:42034
  • 20. W. Lawton, S. L. Lee and Z. W. Shen, Convergence of multidimensional cascade algorithms, Numer. Math. 78 (1998), 427-438. MR 98k:41027
  • 21. W. R. Madych, Finite orthogonal transforms and multiresolution analyses on intervals, J. Fourier Anal. Appl. 3 (1997), 257-294. MR 99c:42067
  • 22. Z. W. Shen, Refinable function vectors, SIAM J. Math. Anal. 29 (1998), 235-250. MR 99d:41038
  • 23. G. Strang, Eigenvalues of $(\downarrow \kern -.2em2)H$ and convergence of the cascade algorithm, IEEE Trans. Signal Processing 44 (1996), 233-238.
  • 24. G. Strang and T. Nguyen, Wavelets and Filter Banks, Wellesley-Cambridge Press, Wellesley, U.S.A., 1996. MR 98b:94003
  • 25. G. Strang and D. X. Zhou, Inhomogeneous refinement equations, J. Fourier Anal. Appl. 4 (1998), 733-747. MR 98m:42056
  • 26. Q. Y. Sun, $\;$ Nonhomogeneous $\,$refinement $\,$equations: $\,$Existence, regularity and biorthogonality, preprint, 1998.
  • 27. D. X. Zhou, Existence of multiple refinable distributions, Michigan Math. J. 44 (1997), 317-329. MR 99a:41021

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 41A58, 42C40, 41A17, 42C99

Retrieve articles in all journals with MSC (2000): 41A58, 42C40, 41A17, 42C99


Additional Information

Rong-Qing Jia
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Canada T6G 2G1
Email: jia@xihu.math.ualberta.ca

Qingtang Jiang
Affiliation: Department of Mathematics, National University of Singapore, Singapore 119260
Address at time of publication: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Email: qjiang@haar.math.nus.edu.sg

Zuowei Shen
Affiliation: Department of Mathematics, National University of Singapore, Singapore 119260
Email: matzuows@leonis.nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-00-05567-2
Keywords: Nonhomogeneous refinement equations, cascade algorithms
Received by editor(s): June 29, 1998
Received by editor(s) in revised form: April 13, 1999
Published electronically: August 28, 2000
Additional Notes: The first author was supported in part by NSERC Canada under Grant OGP 121336, and the second and third authors were supported in part by the Wavelets Strategic Research Programme, National University of Singapore.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society